The near-resonant regimes of a moving load in a three-dimensional problem for a coated elastic half-space

ERBAŞ B., Kaplunov J., Prikazchikov D. A., ŞAHİN O.

MATHEMATICS AND MECHANICS OF SOLIDS, vol.22, no.1, pp.89-100, 2017 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 22 Issue: 1
  • Publication Date: 2017
  • Doi Number: 10.1177/1081286514555451
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.89-100
  • Keywords: 3D elasticity, moving load, Rayleigh wave, thin coating, uniform asymptotics, SURFACE, WAVES, MODEL
  • Anadolu University Affiliated: Yes


This paper deals with the three-dimensional analysis of the near-resonant regimes of a point load, moving steadily along the surface of a coated elastic half-space. The approach developed relies on a specialized hyperbolic-elliptic formulation for the wave field, established earlier by the authors. Straightforward integral solutions of the two-dimensional perturbed wave equation describing wave propagation along the surface are derived along with their far-field asymptotic expansions obtained using the uniform stationary phase method. Both sub-Rayleigh and super-Rayleigh cases are studied. It is shown that the singularities arising at the contour of the Mach cones typical of the super-Rayleigh case, are smoothed due to the dispersive effect of the coating.